Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 214, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 13, 2004, 6:21 PM CDT for Franklin County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2004, 6:21 PM CDT (23:21 UTC)
- Expired
- May 13, 2004, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 49 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.4 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 924 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:15 PM CDT, 6 minutes earlier.
Area forecast discussion, May 13, 6:15 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 615 PM CDT THU MAY 13 2004 CONVECTION IS RAPIDLY INCREASING OVER THE FORT SMITH AREA AND IS PRODUCING WINDS TO NEAR SEVERE CRITERIA. CAPES TO AROUND 2000 J/KG PERSIST AHEAD OF THESE STORMS. BOUNDARY INTERACTIONS WILL CONTINUE TO PROVIDE THE LIFT TO INITIATE NEW UPDRAFTS. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL 600 AM CDT FRIDAY FOR ZONES ARZ001>002...ARZ010>011. OK...FLASH FLOOD WATCH UNTIL 600 AM CDT FRIDAY FOR ZONES OKZ054>058...OKZ061>063.
Hazardous weather outlook, May 13, 5:35 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 535 PM CDT THU MAY 13 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-140200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 535 PM CDT THU MAY 13 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT ...THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS EVENING... ...THERE IS A CHANCE OF FLASH FLOODING IN PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... AN AREA OF THUNDERSTORMS WILL TRACK ACROSS PARTS OF EAST-CENTRAL OKLAHOMA AND WEST-CENTRAL ARKANSAS THIS EVENING. WHILE WIND FIELDS ALOFT ARE WEAK...ENOUGH INSTABILITY IS IN PLACE AHEAD OF THE STORMS FOR A THREAT OF STRONG WINDS AND HAIL. SOME STORM ROTATION IS ALSO POSSIBLE NEAR WHERE STORM BOUNDARIES INTERSECT. THE PRIMARY COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION THIS EVENING...REACHING A LINE FROM NEAR GROVE TO MUSKOGEE TO MCALESTER BY 10PM. A FEW ADDITIONAL STORMS MAY REFORM ALONG OR AHEAD OF THE FRONT THIS EVENING...HOWEVER THE INSTABILITY SHOULD HAVE BEEN REDUCED ENOUGH BY THE PREVIOUS STORMS TO LIMIT THE SEVERE WEATHER POTENTIAL. THE THREAT FOR SEVERE WEATHER SHOULD END BY 10 PM AS THE ATMOSPHERE STABILIZES FURTHER AFTER SUNSET. HOWEVER A FEW THUNDERSTORMS MAY PERSIST AHEAD OF THE FRONT INTO THE NIGHT. OVERALL RAINFALL RATES WILL DECREASE LATER THIS EVENING AS THE STORMS DO...HOWEVER THE RAINFALL EFFICIENCY OF THE STORMS HAS BEEN HIGH...SO EVEN A WEAK THUNDERSTORM COULD PRODUCE A FLASH FLOOD THREAT. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS IN THE AREA SHOULD CONTINUE TO MONITOR THE SITUATION THIS EVENING AND BE READY FOR QUICK ACTIVATION IF STORMS THREATEN YOU LOCAL AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, May 13, 1:32 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
132 PM CDT THU MAY 13 2004
OKZ055-056-131930-
NOWATA OK-WASHINGTON OK-
132 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WASHINGTON AND NOWATA
AT 132 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF DEWEY...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...DEWEY...COPAN...NOWATA...
DELAWARE...LENAPAH AND WANN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 13, 1:44 PM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT THU MAY 13 2004
OKZ064-131930-
CREEK OK-
144 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 144 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF DEPEW...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BRISTOW...DEPEW...SHAMROCK...
KELLYVILLE AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, May 13, 1:58 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
158 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL VINITA 36.64N 95.15W
05/13/2004 0.75 INCH CRAIG OK AMATEUR RADIO
&&
SFPLocal storm report, May 13, 2:36 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 2 S JAY 36.39N 94.80W
05/13/2004 0.75 INCH DELAWARE OK PARK/FOREST SRVC
&&
SFPLocal storm report, May 13, 3:10 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND GST OWASSO 36.27N 95.85W
05/13/2004 60 MPH TULSA OK AMATEUR RADIO
&&
SFPLocal storm report, May 13, 3:35 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
335 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL TULSA 36.13N 95.92W
05/13/2004 0.75 INCH TULSA OK TRAINED SPOTTER
PENNY SIZE HAIL AT PINE AND US 169
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 11:14 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 61 min |
| May 13, 12:25 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 65 min |
| May 13, 12:46 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 59 min |
| May 13, 1:50 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 40 min |
| May 13, 1:51 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 39 min |
| May 13, 2:08 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 52 min |
| May 13, 2:43 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 47 min |
| May 13, 2:48 PM CDT | Flash Flood Warning | TSA | Delaware | 4 hr |
| May 13, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 41 min |
| May 13, 3:11 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 19 min |
| May 13, 3:16 PM CDT | Flash Flood Warning | TSA | Rogers, Tulsa | 4 hr |
| May 13, 3:22 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 38 min |
| May 13, 3:31 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 44 min |
| May 13, 3:32 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 43 min |
| May 13, 3:41 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 34 min |
| May 13, 4:01 PM CDT | Flash Flood Warning | TSA | Wagoner | 4 hr |
| May 13, 4:25 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 50 min |
| May 13, 4:35 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 40 min |
| May 13, 4:42 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 48 min |
| May 13, 5:01 PM CDT | Flash Flood Warning | TSA | Cherokee | 4 hr |
| May 13, 5:07 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 53 min |
| May 13, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
| May 13, 6:18 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 42 min |
| May 13, 6:47 PM CDT | Flash Flood Warning | TSA | Franklin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.